Alert archive / Louisiana / Hard Freeze Warnings in 2011
Hard Freeze Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this hard freeze warning at Feb 10, 2011, 2:11 PM CST for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Feb 10, 2011, 9:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 2:11 PM CST (20:11 UTC)
- In effect from
- Feb 10, 2011, 9:00 PM CST
- Expired
- Feb 11, 2011, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this hard freeze warning went out at Feb 10, 11:37 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Feb 10, 11:37 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1137 AM CST THU FEB 10 2011
.AVIATION UPDATE...REGARDING 18Z TAF ISSUANCE. STRATOCU HOLDING
OVER THE FORECAST AREA FROM 12-19 HUNDRED FT PER LATEST SURFACE
OBS. CLOUDS LOCKED IN AT INVERSION LEVEL. MOS SUGGESTING CLEARING
THROUGH THE AFTERNOON HOURS. HOWEVER...HAVE OPTED TO CARRY MVFR CLOUDS
THROUGH THE EVENING HOURS WITH LATEST RUC13 T/TD SPREAD AT 2
DEGREES OR LESS AT THE INVERSION. GFS AND NAM MUCH DRIER. SHOULD
THE LATTER MODELS PAN OUT...AMENDMENTS WILL BE ISSUED.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 958 AM CST THU FEB 10 2011/
UPDATE...
CLOUDY SKIES AND NORTH WINDS HELPING TO MAKE FOR A QUITE COLD
MORNING ACROSS THE FORECAST AREA WITH TEMPERATURES HANGING AROUND
30F AND WIND CHILLS AROUND 20F. WE HAVE HAD A COUPLE REPORTS OF
SNOW FLURRIES BETWEEN ORANGE AND LAKE CHARLES. LOOKING AT UPPER
AIR PLOT...SEEMS TO BE A BIT OF A SPEED MAX MOVING ACROSS THE
REGION ABOVE 7H...WHICH IS HELPING TO PROVIDE JUST ENOUGH LIFT TO
TO INDUCE SOME SPRINKLES (SNOW GRAINS) OUT OF THE 300 FOOT MOISTURE
DECK. MOISTURE IS JUST BARELY ENOUGH TO PRODUCE ANY KIND OF PRECIP
AND THIS WILL BE RELATIVELY INSIGNIFICANT AND MORE OF A
NOVELTY...SO WILL NOT ADD TO ZONES OR WEATHER GRIDS AT THIS TIME.
TIME HEIGHTS SHOW A SHALLOW MOIST LAYER WITH RH VALUES GREATER
THAN 75 PERCENT HANGING AROUND THROUGH LATE AFTERNOON...SO MOSTLY
CLOUDY SKIES WILL ALSO HANG AROUND KEEPING TEMPERATURES FROM
WARMING MUCH TODAY...AND WILL STRUGGLE TO REACH THE LOWER 40S.
CLOUD COVER WILL BE THE MAIN ISSUE FOR TONIGHTS LOW TEMPERATURES
AND WILL ADDRESS THAT WITH THAT THE AFTERNOON PACKAGE.
OVER THE COASTAL WATERS...SMALL CRAFT ADVISORY CONDITIONS STILL BE
REPORTED WITH WINDS EXPECTED TO GRADUALLY DECREASE THIS AFTERNOON.
RUA
PREV DISCUSSION... /ISSUED 606 AM CST THU FEB 10 2011/
DISCUSSION...
FOR 12Z TAF ISSUANCE.
AVIATION...
SATELLITE IMAGERY AND SFC OBS INDICATE THE PERSISTENT STRATUS
DECK OVER THE REGION REMAINS WITH A HEIGHT OF 1000-1500 FEET.
FORECAST TIME-HEIGHT SECTIONS AND BUFKIT DATA INDICATE THIS CLOUD
DECK WILL ERODE LATE MORNING TO EARLY AFTERNOON AS DRIER AIR ALOFT
MIXES DOWN. UPSTREAM OBS SHOW CEILINGS ABOVE 2000 FEET SO EXPECT
THOSE TO WORK INTO THE AREA BEFORE THE CLOUDS DISSIPATE
ALTOGETHER. OTHER THAN THE CLOUDS THE ONLY REAL AVIATION ISSUE
TODAY IS THE WIND WHICH IS STILL BLOWING AT A GOOD CLIP OUT OF THE
NORTH AT THIS EARLY HOUR. EXPECT WINDS TO DIMINISH THROUGH THE DAY
AS HIGH PRESSURE...CURRENTLY CENTERED OVER THE SRN PLAINS...
CONTINUES BUILDING SEWD TOWARD THE FORECAST AREA.
25
PREV DISCUSSION... /ISSUED 427 AM CST THU FEB 10 2011/
DISCUSSION...
LATEST SURFACE OBSERVATIONS THIS MORNING INDICATE TEMPERATURES
RANGING FROM THE UPPER 20S IN NORTHERN ZONES TO THE MID 30S IN THE
SOUTHEASTERN ZONES. DESPITE THE STRONG CAA AND DEWPOINTS IN THE
TEENS JUST TO OUR NORTH...THE GUSTY WINDS AND OVERCAST SKIES HAVE
APPARENTLY COMBINED TO KEEP TEMPERATURES WARMER THAN PREVIOUSLY
EXPECTED. THUS HAVE DROPPED THE HARD FREEZE WARNING FOR THIS
MORNING AND REPLACED WITH A REGULAR FREEZE WARNING FOR ALL ZONES.
STILL MAY SEE A FEW LOCATIONS IN NORTHERN ZONES BRIEFLY REACH HARD
FREEZE CRITERIA BUT MOST LOCATIONS WILL NOT QUITE GET THERE.
LOW CLOUD DECK THAT EXTENDS NORTHWARD FROM OUR FORECAST AREAS INTO
THE ARKLATEX CONTINUES TO ERODE SOUTHWARD. NAM AND GFS PROG THIS
CLOUD COVER TO CONTINUE ERODING THROUGH THE DAY AS DRIER AIR
FILTERS SOUTHWARD...WITH NAM MUCH FASTER IN DISSIPATING CLOUD
COVER THAN GFS. HIGHS WILL STRUGGLE TO GET INTO THE 40S TODAY
WITH CONTINUED CAA AND CLOUD COVER. SURFACE HIGH TO SETTLE OVER
SOUTHEAST TEXAS TONIGHT WITH LIGHT TO CALM NORTH WINDS EXPECTED.
ASSUMING CLOUD COVER ERODES AS PROGGED...CLEAR SKIES AND LIGHT
WINDS ALONG WITH LOW DEWPOINTS WILL ALLOW FOR GREAT RADIATIONAL
COOLING. HAVE UNDERCUT GUIDANCE A COUPLE OF DEGREES AND SHOW LOWS
AROUND 20 IN NORTHERN ZONES WITH MID 20S JUST INLAND FROM THE
COAST. A HARD FREEZE WARNING WILL ALMOST CERTAINLY BE WARRANTED
FOR ALL ZONES. HOWEVER...SHOULD CLOUD COVER LINGER INTO THE
OVERNIGHT HOURS...LOW TEMPERATURES TONIGHT MAY BE WARMER THAN
CURRENTLY INDICATED.
REST OF FORECAST IS BASICALLY UNCHANGED WITH NO SIGNIFICANT STORM
SYSTEM AFFECTING THE AREA THROUGH THE FORECAST PERIOD. GLOBAL
MODELS FINALLY BEGINNING TO SHOW A MORE TYPICAL LA NINA PATTER
DEVELOPING WITH A STRONG H5 RIDGE BUILDING ALONG THE GULF COAST
WHILE A SURFACE RIDGE BECOMES ESTABLISHED OFF THE SOUTHEAST CONUS.
THIS PATTERN WOULD SUGGEST MUCH WARMER AND DRIER WEATHER IS ON
TAP FOR NEXT WEEK AND GUIDANCE FOLLOWS SUIT WITH HIGHS IN THE 70S
AND LITTLE TO NO POPS.
MARINE...
GUSTY NORTHWEST WINDS AND ROUGH SEAS WILL BEGIN TO SUBSIDE TODAY
AS HIGH PRESSURE BUILDS INTO THE REGION. WILL LET THE SCA AND LOW
WATER ADVISORY CONTINUE THROUGH 18Z BEFORE EXPIRING AS PREVIOUSLY
SCHEDULED. LIGHT WINDS AND LOW SEAS ARE EXPECTED INTO EARLY NEXT
WEEK WITH ONSHORE FLOW RETURNING BY LATE IN THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 42 23 51 26 60 / 0 0 0 0 0
KBPT 43 24 51 25 61 / 0 0 0 0 0
KAEX 40 21 50 24 60 / 0 0 0 0 0
KLFT 42 25 50 27 60 / 0 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 3 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Feb 10, 4:53 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 453 AM CST THU FEB 10 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-111100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 453 AM CST THU FEB 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LIGHT FREEZE WILL OCCUR THROUGH 9 AM THIS MORNING IN ALL AREAS AWAY FROM THE IMMEDIATE COAST. A HARD FREEZE IS EXPECTED TONIGHT WITH LOW TEMPERATURES IN THE 20S FOR ALL AREAS...WITH 10 TO 14 HOURS OF TEMPERATURES BELOW FREEZING POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER HARD FREEZE IS LIKELY SATURDAY MORNING FOR MOST AREAS AWAY FROM THE COAST. A LIGHT FREEZE IS LIKELY SUNDAY MORNING ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND IN CENTRAL LOUISIANA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 05
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:11 PM CST | Freeze Warning | LCH | Saint Martin | 20 hr |
Nearby
Hard Freeze Warnings in Louisiana, 2011Hard Freeze Warnings in Texas, 2011Every hard freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.